Alert archive / South Carolina / Special Weather Statements in 2016
Special Weather Statement, NWS Columbia, SC
NWS Columbia, SC issued this special weather statement at Aug 8, 2016, 8:13 PM EDT for Chesterfield County, South Carolina. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2016, 8:13 PM EDT (00:13 UTC)
- Expired
- Aug 8, 2016, 9:00 PM EDT
- In force
- 47 min
- Issued by
- NWS Columbia, SC
County Chesterfield County, SC
The radar
The Columbia radar (KCAE), 117 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.2 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 71 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 616 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
160 WWUS82 KCAE 090013 SPSCAE SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 813 PM EDT MON AUG 8 2016 SCZ015-016-090100- CHESTERFIELD-LANCASTER- 813 PM EDT MON AUG 8 2016 ...A CLUSTER OF THUNDERSTORMS WILL AFFECT EAST CENTRAL LANCASTER AND NORTHERN CHESTERFIELD COUNTIES... AT 805 PM EDT...THUNDERSTORMS PRODUCING LOCALLY HEAVY RAINFALL STRETCHED FROM CHESTERFIELD THROUGH PAGELAND TO TAXAHAW AND TRADESVILLE. THE STORMS WERE MOVING NORTH NEAR 15 MPH. EXPECT RAINFALL AMOUNTS BETWEEN 1 AND 3 INCHES. WIND GUSTS AROUND 30 MPH ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... PAGELAND...CHESTERFIELD...JEFFERSON...RUBY AND MOUNT CROGHAN. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. LAT...LON 3461 7992 3468 8063 3482 8066 3481 8005 TIME...MOT...LOC 0005Z 198DEG 14KT 3477 8038 $$ LM
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this special weather statement went out at Aug 8, 8:02 PM EDT, 11 minutes earlier.
Area forecast discussion, Aug 8, 8:02 PM EDT, 11 minutes before
Area Forecast Discussion National Weather Service Columbia SC 802 PM EDT MON AUG 8 2016 .SYNOPSIS... A broad area of low pressure over AL/GA will drift westward over the next few days allowing Bermuda high pressure to ridge into the southeastern states. A moist easterly flow from the Atlantic will keep scattered to numerous showers and thunderstorms across our area...especially near the times of maximum heating. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... Circulation around a broad area of low pressure over GA/AL bringing a moist flow from the Atlantic into the area. Meso analysis indicated the axis of greatest precipitable water over the Midlands and CSRA with values just over 2.0 inches. Abundant moisture combined with weak instability and daytime heating allowed scattered to numerous showers along with a isolated thunderstorms to develop. As daytime heating diminishes...so will the convective coverage. Have indicated slight chance pops overnight east to low chance west. The high low-level moisture and nocturnal cooling should help support stratus development late tonight. Deep moisture and a little instability and mixing may limit fog. The moisture should help hold up temperatures tonight. The minimum temperature guidance was close with lows in the mid 70s. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/... Upper level trough over the northern Gulf of Mexico east across Florida will slowly retrograde during the period. Weak surface low over western Georgia and Alabama during the period with weak trough axis extending into South Carolina. Bermuda high remains off the coast of South Carolina. Persistent low level southeast to south low level moisture flux into the area and precipitable water above 2 inches at times. Isentropic lift appears to be focused in the Carolina Mountains Tuesday. Lift appears stronger in the Midlands by Wednesday afternoon. Weak short wave troughs rotating north from upper low may enhanced convection during peak heating but lift mainly associated with weak low-level convergence. Air mass appears to be moist and moderately unstable. Ridging/warm temperatures aloft will limit strength of convection during the period. Locally heavy rain possible although moderately strong low level flow should limit overall QPF. Expect mainly diurnal scattered to numerous showers and thunderstorms during the period. Afternoon temperatures near normal in the low 90s and overnight minimum temperatures above normal given high low-level moisture and expected cloudiness...mid 70s. && .LONG TERM /THURSDAY THROUGH MONDAY/... In general, expecting daily diurnal convection through the end of the week because of the upper low moving little and the onshore flow pattern. The upper ridge may be able to build in from the western Atlantic by next weekend...allowing for warmer temperatures and slightly lower pops through the weekend. && .AVIATION /00Z TUESDAY THROUGH SATURDAY/... VFR conditions for much of the period...with MVFR expected during late tonight through mid morning. Very moist air mass remains in place with scattered showers continuing across the area. Coverage of showers has begun diminishing and expect most of the showers to dissipate by 02z. Main concern for the period is late night early morning stratus. With the moisture in place expect MVFR cigs to develop between 08z and 10z then mix out by 14z. Showers are again expected from 18z through the end of the period...along with some wind gusts up to 17 knots. EXTENDED AVIATION OUTLOOK...Chances of mainly afternoon and evening restrictions through Saturday as a very moist airmass remains over the region. Late night and early morning fog/stratus also possible each day. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. &&
Hazardous weather outlook, Aug 8, 5:56 PM EDT, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 556 PM EDT MON AUG 8 2016 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-092200- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 556 PM EDT MON AUG 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. AFTERNOON AND EVENING THUNDERSTORMS EACH DAY COULD CONTAIN HEAVY RAIN WITH LOCALIZED FLOODING. A FEW OF THE STORMS MAY ALSO CONTAIN DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 8, 2:22 PM EDT, 5 hours 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 222 PM EDT MON AUG 8 2016 SCZ027-028-037-081900- LEXINGTON-RICHLAND-CALHOUN- 222 PM EDT MON AUG 8 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CALHOUN...SOUTH CENTRAL RICHLAND AND EAST CENTRAL LEXINGTON COUNTIES... AT 221 PM EDT...A STRONG THUNDERSTORM WAS 8 MILES SOUTHEAST OF PINE RIDGE...OR 8 MILES SOUTHEAST OF CAYCE...MOVING NORTHWEST AT 15 TO 20 MPH. WIND GUSTS OF 35 TO 45 MPH ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... COLUMBIA...WEST COLUMBIA...CAYCE...FOREST ACRES...SPRINGDALE... COLUMBIA METRO AIRPORT...DENTSVILLE...OAK GROVE...ST. ANDREWS... SOUTH CONGAREE...PINE RIDGE...ARCADIA LAKES... FIVE POINTS AND WOODFIELD. LAT...LON 3383 8082 3377 8098 3396 8120 3409 8096 TIME...MOT...LOC 1821Z 147DEG 16KT 3386 8096 AWP
Special weather statement, Aug 8, 8:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 813 PM EDT MON AUG 8 2016 SCZ015-016-090100- CHESTERFIELD-LANCASTER- 813 PM EDT MON AUG 8 2016 ...A CLUSTER OF THUNDERSTORMS WILL AFFECT EAST CENTRAL LANCASTER AND NORTHERN CHESTERFIELD COUNTIES... AT 805 PM EDT...THUNDERSTORMS PRODUCING LOCALLY HEAVY RAINFALL STRETCHED FROM CHESTERFIELD THROUGH PAGELAND TO TAXAHAW AND TRADESVILLE. THE STORMS WERE MOVING NORTH NEAR 15 MPH. EXPECT RAINFALL AMOUNTS BETWEEN 1 AND 3 INCHES. WIND GUSTS AROUND 30 MPH ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... PAGELAND...CHESTERFIELD...JEFFERSON...RUBY AND MOUNT CROGHAN. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. LAT...LON 3461 7992 3468 8063 3482 8066 3481 8005 TIME...MOT...LOC 0005Z 198DEG 14KT 3477 8038 LM
Nearby
Special Weather Statements in South Carolina, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.